Discussions that mention nifedipine

Bowel Disorders board


Hello all, I'm desperate for help. I'll try to be as brief as possible. About a month ago I noticed a vague sensation of swelling next to my anus (location closest to vagina) At first it was not painful. A few weeks ago, it "erupted" or ripped open and I've been in pain since then. I saw a colon/rectal surgeon, who diagnosed an anal fissure and made reference to a skin tag. I think he's referring to the swelling as a skin tag. Here's what's odd - I don't remember any pain with a bowel movement, or any blood whatsoever. The only pain I had was when he did a digital exam. My main source of pain is this swelling/skin tag. It is quite large and has somewhat jagged edges. It hurts to sit on it. Is this just an extension of the fissure? Will it ever "go down"? Two days ago I started nifedipine topical ointment. No change. Is this unusual? Please help!! Thanks in advance.
Well, at least there's comfort in knowing I'm not alone with this....I sit the same way you described. I swear my back and legs are starting to hurt from the unnatural gait I'm walking with...I'm trying to give the nifedipine ointment a chance...I think it works like the nitro...one thing I've noticed is that though I understand the logic behind fiber for me it seems to make the fissure hurt more because of bulked up stools...seems kind of counterproductive. thanks for your response!